Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 17, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 27, 2011, 11:37 AM HST for Kalawao County, Hawaii. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 11:37 AM HST (21:37 UTC)
- Expired
- May 28, 2011, 3:25 PM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWHW70 PHFO 272137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1137 AM HST FRI MAY 27 2011 ...STRONG WINDS EXPECTED AT HALEAKALA SUMMIT... .HIGH PRESSURE NORTH-NORTHEAST OF HAWAII WILL BRING STRONG WINDS TO THE HALEAKALA SUMMIT. HIZ022-281045- /O.NEW.PHFO.WI.Y.0017.110527T2137Z-110528T1600Z/ HALEAKALA SUMMIT- 1137 AM HST FRI MAY 27 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED ACROSS HALEAKALA SUMMIT THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOSTER
3 follow-up statements
877 WWHW70 PHFO 280138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST FRI MAY 27 2011 ...STRONG WINDS EXPECTED AT HALEAKALA SUMMIT... .HIGH PRESSURE NORTH-NORTHEAST OF HAWAII WILL BRING STRONG WINDS TO THE HALEAKALA SUMMIT. HIZ022-281445- /O.CON.PHFO.WI.Y.0017.000000T0000Z-110528T1600Z/ HALEAKALA SUMMIT- 338 PM HST FRI MAY 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED ACROSS HALEAKALA SUMMIT THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOSTER
398 WWHW70 PHFO 281314 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 AM HST SAT MAY 28 2011 ...STRONG WINDS PERSIST AT THE HALEAKALA SUMMIT... .HIGH PRESSURE NORTH-NORTHEAST OF HAWAII CONTINUES TO BRING STRONG WINDS TO THE HALEAKALA SUMMIT. HIZ022-290215- /O.EXT.PHFO.WI.Y.0017.000000T0000Z-110529T0400Z/ HALEAKALA SUMMIT- 314 AM HST SAT MAY 28 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE AT THE HALEAKALA SUMMIT THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
415 WWHW70 PHFO 290125 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 PM HST SAT MAY 28 2011 HIZ022-290230- /O.CAN.PHFO.WI.Y.0017.000000T0000Z-110529T0400Z/ HALEAKALA SUMMIT- 325 PM HST SAT MAY 28 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. EAST WINDS HAVE DROPPED TO 20 TO 25 MPH AND ARE EXPECTED TO REMAIN AT THESE LEVELS FOR THE REST OF TODAY AND TONIGHT WITH OCCASIONAL HIGHER GUSTS. $$ BRENCHLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 27, 10:03 AM HST, 1 hour 34 minutes earlier.
Area forecast discussion, May 27, 10:03 AM HST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1003 AM HST FRI MAY 27 2011 .SYNOPSIS... FRESH TRADE WINDS WILL MAINTAIN ACROSS THE HAWAIIAN ISLANDS THROUGH THE END OF NEXT WEEK. PASSING CLOUDS AND SHOWERS WILL CONCENTRATE OVER WINDWARD AND MAUKA AREAS...WITH SHOWERS CARRYING TO LEEWARD SIDES ON OCCASION. MOST OF THE RAINFALL WILL OCCUR DURING THE OVERNIGHT AND EARLY MORNING HOURS. A TROUGH ALOFT WILL DEVELOP OVER THE STATE AND WILL ENHANCE THE SHOWER INTENSITY AND COVERAGE FROM MONDAY NIGHT ONWARD. && .DISCUSSION... A SURFACE HIGH PRESSURE SYSTEM FAR NORTH-NORTHEAST OF THE STATE IS EXPECTED TO BE THE DOMINATE WEATHER FEATURE THROUGH AT LEAST THE END OF NEXT WEEK. THE HIGH IS FORECAST TO STRENGTHEN AND MOVE FATHER AWAY TO THE NORTH THIS WEEKEND...BEFORE VERY SLOWLY TRACKING SOUTH AND WEAKENING OVER THE COURSE OF NEXT WEEK. THE RESULT WILL BE RELATIVELY LITTLE CHANGE IN THE PRESSURE GRADIENT OVER THE ISLANDS KEEPING WIND SPEEDS NEARLY CONSTANT THROUGH NEXT WEEK. PASSING CLOUDS AND SHOWERS WILL CONCENTRATE OVER WINDWARD AND MAUKA AREAS...WITH SHOWERS CARRYING TO LEEWARD SIDES ON OCCASION DUE TO THE SLIGHTLY ELEVATED TRADES. MOST OF THE RAINFALL WILL OCCUR DURING THE OVERNIGHT AND EARLY MORNING HOURS WITH THE HIGHER HUMIDITY LEVELS. PRECIPITABLE WATER VALUES AND INVERSION HEIGHTS/STRENGTH WILL ALSO STAY FAIRLY CONSTANT SO OVERALL SHOWER ACTIVITY SHOULD NOT CHANGE VARY A WHOLE LOT. A TROPICAL UPPER TROPOSPHERIC TROUGH /TUTT/ WILL DEVELOP OVER THE STATE AND STRENGTHEN. THIS WILL LIKELY ENHANCE THE THE TRADE WIND SHOWER INTENSITY AND COVERAGE FROM MONDAY NIGHT ONWARD. TRADE WINDS SHOULD HELP TO KEEP THE SHOWERS MOVING AND FROM ANCHORING OVER PARTICULAR AREAS. && .AVIATION... GUSTY TRADE WINDS WILL PERSIST THROUGH THE TAF PERIOD. HENCE MAINTAINING LLVL TURB CONDITIONS SUPPORTING AIRMET TANGO. STRONG TRADES WILL FOCUS -SHRA MAINLY OVER WINDWARD AND MOUNTAINS. VFR CONDITIONS WILL CONTINUE FOR ALL TERMINALS OF THE STATE WITH BRIEF LOWERED CIGS AFT 28/08Z FOR WINDWARD TAF SITES. PHNL...VFR. LIGHT CHOP DURA/DURC. PHOG...VFR. CONT MOD CHOP DURA. PHLI/PHTO...BRIEF MVFR POSSIBLE AFT 08Z. && .MARINE... SMALL CRAFT ADVISORY /SCA/ FOR 25 KNOTS WINDS OR ABOVE CONTINUES FOR WINDY AREAS AROUND MAUI COUNTY AND THE BIG ISLAND AND MAY CONTINUE FOR THESE ZONES FOR AN EXTENDED PERIOD OF TIME. OTHER COASTAL ZONES WILL BE NEAR 25 KNOTS OVER THE COURSE OF THE NEXT WEEK AND MAY EXCEED THIS THRESHOLD IF A BRIEF PERIOD OF SLIGHTLY ACCELERATED WINDS OCCUR. HIGH PRESSURE NORTH-NORTHEAST OF THE STATE WILL STRENGTHEN BUT MOVE FARTHER AWAY FROM THE AREA...MAINTAINING A NEARLY CONSTANT PRESSURE GRADIENT AROUND THE STATE. THE WINDS SHOULD CREATE SLOPPY CONDITIONS ON THE WINDWARD WATERS...BUT WILL NOT BE STRONG ENOUGH TO SPARK A HIGH SURF ADVISORY. A MODERATE NORTH-NORTHWEST SWELL WILL BUILD TODAY...PEAKING TONIGHT AND SATURDAY BEFORE DECLINING THROUGH THE REST OF THE WEEKEND. OTHERWISE...A SMALL SOUTH SWELL WILL MAINTAIN THROUGH THE REST OF THE FORECAST PERIOD. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && DISCUSSION/MARINE...FOSTER AVIATION...DEJESUS/LUTU-MCMOORE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.